Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 921, NWS Norman, OK

July 24, 2025Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 24, 2025, 5:09 PM CDT for Woods County, Woodward County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2025, 5:09 PM CDT (22:09 UTC)
Expired
Jul 24, 2025, 6:00 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 72 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WUUS54 KOUN 242209
SVROUN
OKC151-153-242300-
/O.NEW.KOUN.SV.W.0921.250724T2209Z-250724T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
509 PM CDT Thu Jul 24 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Central Woods County in northwestern Oklahoma...
  East central Woodward County in northwestern Oklahoma...

* Until 600 PM CDT.

* At 509 PM CDT, a severe thunderstorm was located 4 miles northwest
  of Waynoka, moving north at 10 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Waynoka and Hopeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3669 9866 3650 9889 3651 9896 3647 9896
      3651 9907 3660 9907 3669 9899
TIME...MOT...LOC 2209Z 195DEG 8KT 3665 9891 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SIX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:05 PM CDT, 4 hours 4 minutes earlier. Its key messages:

  • Updated at 105 PM CDT Thu Jul 24 2025
  • Scattered thunderstorms and the potential for severe weather are expected Thursday afternoon/evening. Damaging wind gusts are the main severe hazard.
  • Dangerous heat continues into the middle of next week.
Area forecast discussion, Jul 24, 1:05 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
105 PM CDT Thu Jul 24 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 105 PM CDT Thu Jul 24 2025

 - Scattered thunderstorms and the potential for severe weather
   are expected Thursday afternoon/evening. Damaging wind gusts
   are the main severe hazard.

 - Dangerous heat continues into the middle of next week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 105 PM CDT Thu Jul 24 2025

An afternoon and evening featuring a multi-hazard risk (heat &
severe weather) is apparent across the forecast area today. A belt
of generally weak and variable upper-level flow continues across the
Southern Plains, on the periphery of a subtropical ridge across the
Southeast. Near the surface, a weak cold front continues to meander
into portions of far northern Oklahoma, currently extending from
~Plainview, TX to Gage, OK to west of Pratt, KS.

The current expectation is for the development of scattered to
numerous thunderstorms in vicinity of the aforementioned front by
~3-4 PM this afternoon. Provided a very hot, generally dry and
well-mixed boundary layer (contributing to low-level lapse rates
>8.0 C/km), along with weak wind shear, the background
environment will support several strong to potentially severe
(50-70 mph) downburst wind events with convection through the
evening. While at least scattered coverage of thunderstorms is
expected to continue well after dark, the risk for severe weather
(beyond a very isolated/transient concern) should cease by 10-11
PM Thursday.

Will also monitor the potential for a localized heavy rain/flooding
concern across northern Oklahoma from the mid-evening into early
morning hours of Friday. Precipitable water (PWAT) values near and
exceeding 2.0" (greater than climatological maximum) are
commonplace across short-range guidance this morning, and with
potential for multiple rounds of heavy thunderstorms, some risk
for flooding is apparent. The expected scattered nature of
convection (i.e., will "breaks"/gaps in precipitation occur?) and
antecedent conditions limit overall predictability of such a
threat tonight.

While the risk for thunderstorms will be confined mainly for
areas north/west of Interstate 44, most areas will experience
dangerously hot afternoon and early evening conditions. A notable
low-level thermal ridge looks to establish across western zones
by this afternoon, and a corridor of triple-digit ambient
temperatures is probable from western-north Texas into north-
central Oklahoma. Similarly hot temperatures will be possible in
the moisture axis across southeastern Oklahoma, where the highest
heat indices (perhaps near/exceeding 110-degrees) will be
possible. A Heat Advisory continues until 8 PM for all but the
far northwestern corner of the area.

Ungar

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 105 PM CDT Thu Jul 24 2025

Friday: Scattered showers and thunderstorms are likely to be ongoing
towards daybreak Friday morning, possibly in an expansive profile
from central into western and northern Oklahoma. While severe
weather potential is low, lightning and brief heavy rainfall will be
risks with this activity. A gradual transition towards drier weather
is expected into the morning and afternoon. We have added low
mentions for showers and thunderstorms into the afternoon from
western-north Texas into north-central Oklahoma, along a lingering
(weak) trough axis, and with potential for remnant outflow
boundaries/weak surface front(s). Once again, strong to potentially
severe downburst wind gusts would be possible during the demise of
stronger thunderstorm cores during this time.

Heat will remain a concern on Friday, with potential for continued
triple-digit ambient temperatures across the southern one-half of
the area. This is also were heat indices look to climb near and
above 105-degrees. As such, a Heat Advisory has been posted for
portions of western-north Texas and southern Oklahoma from 1 PM
to 8 PM on Friday.

Saturday: A more solidly hot and dry period of weather is
currently advertised by Saturday, as the subtropical ridge to our
southeast begins to retrograde. Continued triple-digit
temperatures across the western portion of the area, with
>105-degree heat indices across much of the area are likely into
the afternoon and early evening. Additional heat headlines are
likely for at least a portion of the forecast area.

Ungar

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 105 PM CDT Thu Jul 24 2025

The general consensus, especially from Sunday into the early
portions of next week, is for persistent hot and dry afternoons
across the area. Grand ensemble guidance depicts an upper ridge
expanding and slowly translating eastward across the midsection
of the CONUS during this time. Ambient temperatures in the
upper-90s to low-100s with heat indices near/above 105-degrees
will be likely and heat headlines are likely to continue in some
capacity.

More uncertainty in the pattern and associated sensible weather
outcomes arrives by this time next week, when some guidance shows
a slow breakdown in the ridge/and or greater northwest upper flow
aloft. This would allow for low PoP chances to return to portions
of the area.

Ungar

&&

.AVIATION...
(18Z TAFS)
Issued at 1121 AM CDT Thu Jul 24 2025

Scattered thunderstorms are expected over parts of western and
northern Oklahoma late this afternoon through the overnight
period. Strong downburst winds will be possible in the vicinity of
these storms. Otherwise, VFR conditions will prevail.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  97  76  95 /  20  20  20   0
Hobart OK         73 101  75 101 /  30  20  20   0
Wichita Falls TX  76 101  76  99 /  20  20  20   0
Gage OK           68  94  70  99 /  70  30  20   0
Ponca City OK     74  96  75  96 /  40  20  20   0
Durant OK         74  98  77  95 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ005>008-011>013-
     017>048-050>052.

     Heat Advisory from 1 PM to 8 PM CDT Friday for OKZ032>048-
     050>052.

TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.

     Heat Advisory from 1 PM to 8 PM CDT Friday for TXZ083>090.

&&

NEAR TERM...09
SHORT TERM...09
LONG TERM....09
AVIATION...14

In the hours before

Special weather statement, Jul 24, 3:53 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Norman OK
353 PM CDT Thu Jul 24 2025

OKZ021-033-034-TXZ083-242130-
Harmon OK-Beckham OK-Greer OK-Hardeman TX-
353 PM CDT Thu Jul 24 2025

...A strong thunderstorm will impact portions of Harmon, southwestern
Greer, southwestern Beckham and northern Hardeman Counties through
430 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hollis, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hollis, Gould, Vinson, Madge, and McKnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3496 10000 3507 9996 3493 9955 3451 9985
      3457 10000
TIME...MOT...LOC 2053Z 212DEG 22KT 3471 9992

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SIX
Special weather statement, Jul 24, 3:57 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Norman OK
357 PM CDT Thu Jul 24 2025

OKZ005-010-242130-
Woodward OK-Woods OK-
357 PM CDT Thu Jul 24 2025

...A strong thunderstorm will impact portions of north central Woods
and northeastern Woodward Counties through 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alabaster Caverns State Park, moving northeast at 10 mph.

HAZARD...Wind gusts up to 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Freedom, Alabaster Caverns State Park, and Camp Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3679 9881 3654 9916 3664 9930 3669 9930
      3693 9905
TIME...MOT...LOC 2056Z 222DEG 8KT 3666 9919

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SIX
Special weather statement, Jul 24, 4:13 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Norman OK
413 PM CDT Thu Jul 24 2025

OKZ005>007-011-012-242200-
Major OK-Garfield OK-Alfalfa OK-Woods OK-Grant OK-
413 PM CDT Thu Jul 24 2025

...A strong thunderstorm will impact portions of east central Woods,
Alfalfa, southwestern Grant, northwestern Garfield and northeastern
Major Counties through 500 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carmen, moving northeast at 20 to 30 mph.  Other storms were located
near Hillsdale and Ingersoll.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee, Helena, Carmen, Goltry, Jet, Aline, Nash, Hillsdale,
Amorita, Byron, Lambert, Ingersoll, Great Salt Plains Lake, and
Driftwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9833 3675 9793 3656 9791 3640 9818
      3657 9859 3700 9836
TIME...MOT...LOC 2113Z 213DEG 26KT 3660 9847

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SIX
Special weather statement, Jul 24, 4:48 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Norman OK
448 PM CDT Thu Jul 24 2025

OKZ014-021-022-242230-
Roger Mills OK-Washita OK-Beckham OK-
448 PM CDT Thu Jul 24 2025

...A strong thunderstorm will impact portions of northwestern
Washita, southern Roger Mills and Beckham Counties through 530 PM
CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Sayre, moving east at 15 mph. Other strong storms were
located near Dempsey, Reydon and Elk City.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Sayre, Cheyenne, Erick, Hammon, Carter, Reydon, Sweetwater,
Strong City, Retrop, Delhi, Berlin, and Dempsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3579 9940 3555 9938 3554 9936 3547 9936
      3547 9935 3516 9930 3510 9988 3566 9999
TIME...MOT...LOC 2146Z 253DEG 12KT 3529 9975

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:01 PM CDTSpecial Weather StatementOUNHarper29 min
Jul 23, 8:30 PM CDTSpecial Weather StatementOUNGrady30 min
Jul 24, 5:48 AM CDTSpecial Weather StatementOUNGrant27 min
Jul 24, 5:55 AM CDTSevere Thunderstorm WarningOUNGrant35 min
Jul 24, 12:40 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Coal, Comanche, Cotton and 14 more31 hr
Jul 24, 3:53 PM CDTSpecial Weather StatementOUNHarmon37 min
Jul 24, 3:57 PM CDTSpecial Weather StatementOUNWoods33 min
Jul 24, 4:02 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon28 min
Jul 24, 4:13 PM CDTSpecial Weather StatementOUNAlfalfa47 min
Jul 24, 4:20 PM CDTSevere Thunderstorm WarningOUNWoods40 min
Jul 24, 4:22 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant38 min
Jul 24, 4:26 PM CDTSevere Thunderstorm WarningOUNHarmon49 min
Jul 24, 4:32 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward43 min
Jul 24, 4:48 PM CDTSpecial Weather StatementOUNBeckham, Roger Mills42 min
Jul 24, 4:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant49 min
Jul 24, 4:59 PM CDTSevere Thunderstorm WarningOUNWoods46 min
Jul 24, 5:15 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 24, 5:16 PM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward3 hr
Jul 24, 5:17 PM CDTSpecial Weather StatementOUNHarmon28 min
Jul 24, 5:21 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods39 min
Jul 24, 5:27 PM CDTSpecial Weather StatementOUNRoger Mills33 min
Jul 24, 5:36 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward39 min
Jul 24, 5:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant50 min
Jul 24, 5:46 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson44 min
Jul 24, 5:51 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods39 min
Jul 24, 5:57 PM CDTAreal Flood AdvisoryOUNEllis, Woodward3 hr
Jul 24, 5:58 PM CDTSevere Thunderstorm WarningOUNWoodward47 min
Jul 24, 6:11 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward25 min
Jul 24, 6:15 PM CDTAreal Flood AdvisoryOUNWoods, Woodward3 hr
Jul 24, 6:21 PM CDTAreal Flood AdvisoryOUNGrant3 hr
Jul 24, 6:27 PM CDTSpecial Weather StatementOUNJackson33 min
Jul 24, 6:30 PM CDTSpecial Weather StatementOUNGrant30 min
Jul 24, 6:38 PM CDTSpecial Weather StatementOUNHarper37 min
Jul 24, 6:42 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward18 min
Jul 24, 6:43 PM CDTSevere Thunderstorm WarningOUNWoodward16 min
Jul 24, 6:46 PM CDTFlash Flood WarningOUNWoodward3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.